Hail, Ford
- When
- August 10, 3:42 PM CST
- Where
- Ford County, 0.55 mi E of Dodge City Wilrds Ar
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.720, -99.910
Isolated storms developed from from Meade to Hodgeman Counties producing damaging winds and isolated hail reports along the frontal boundary draped across this area. CIN initially capped the environment but soon broke as the boundary pushed further west.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Isolated storms developed from from Meade to Hodgeman Counties producing damaging winds and isolated hail reports along the frontal boundary draped across this area. CIN initially capped the environment but soon broke as the boundary pushed further west. Ample CAPE was present but weak to moderate shear allowed for severe thresholds to be met through the late afternoon and evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 10, 1:46 PM CST, 1 hour 56 minutes earlier.
Area Forecast Discussion...corrected National Weather Service Dodge City KS 246 PM CDT Tue Aug 10 2021 ...updated aviation section... .SHORT TERM...(This evening through Wednesday) Issued at 244 PM CDT Tue Aug 10 2021 An area of mid level showers south of I-70 was developing and shifting east in the 700 mb confluence zone over central Kansas , a notable radar fineline was also spreading south ahead of this feature and may end up having an impact of where if at all convection is able to develop this afternoon. The Convective allowing models, notably the latest HRRR run shows convection as early as 5 PM around DDc and spreading northeast along the prefrontal trough (ahead of synoptic surface front near KS/NE line. Convection wise- deep bulk shear is lack, and even effective shear is mostly below critical limits for well organized storms. The trend for effective shear appears increasing however and the surface based inhibition will still need to be overcome late this afternoon. All this points to more likely of a later than the models are showing or even less overall coverage. The good news is that the peak of hottest temperatures for the next week or more is right now, as a cooler airmass over the northern Plains influences western Kansas in the coming days. The cold front now near the NE/KS line will sag south Tonight and Wednesday. providing another focus for thunderstorms late in the day on Wednesday, with a much similar convective environment as Today. .LONG TERM...(Wednesday night through Tuesday) Issued at 244 PM CDT Tue Aug 10 2021 Overall a cooling period can be expected with high temperatures settling back into the mid 80s and low 90s for a general range over the next 7-10 days.In the short term, still very warm air will descend off the higher terrain as the surface boundary meanders over the central plains and strong mid level cyclonic jetstream flow remains entrenched over southern Canada and the Northern Great Plains/Great Lakes region. With time this will gradually retrograde the upper ridge back westward and much less hot but still summerlike temperatures will be seen over western Kansas. With a weak northwest flow the setup my be one of possibility of diurnal MCS opportunity, best diagnosed on a day by day basis. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1152 AM CDT Tue Aug 10 2021 An area of accas showers is noted on radar oriented sw to ne across west central Kansas associated with the 700 mb level confluent zone. At the surface a broad area of relative low pressure exists as a pre-frontal trough ahead of a surface cold front over the Nebraska Kansas line. The convective allowing models are generating thunderstorms within this surface tough axis as early as around 00 UTC this afternoon, with potential for isolated severe storms given overall CAPE and shear that is present. The warm air aloft in excess of 15 C and large area of surface inhibition need to be eroded remain a hindrance to any widespread severe weather. Otherwise expect VFR conditions with best opportunity for early evening thunderstorm outflow in the vicinity of HYS or DDC, with much lower chances around LBL or GCK. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 101 70 97 / 20 10 10 10 GCK 68 100 66 96 / 10 10 10 20 EHA 68 98 66 93 / 30 10 10 20 LBL 70 99 68 95 / 20 10 10 20 HYS 71 101 69 97 / 20 10 10 20 P28 76 101 72 99 / 10 10 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for KSZ065-066-079>081- 088>090. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous Weather Outlook National Weather Service Dodge City KS 230 AM CDT Tue Aug 10 2021 KSZ030-031-043>046-061>066-074>081-084>090-110730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 230 AM CDT Tue Aug 10 2021 /130 AM MDT Tue Aug 10 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated thunderstorms are expected Tuesday afternoon and evening. Coverage will be limited, but the strongest storms will be capable of outflow winds to near 60 mph and small hail. High end severe weather is not expected. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Significant risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Shower and thunderstorm coverage is expected to increase during the Friday through Sunday time frame. The primary convective risks during this time will be dangerous lightning and locally heavy rainfall. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Excessive heat: Elevated risk * Thursday - Lightning: Limited risk - Excessive heat: Elevated risk * Friday - Lightning: Elevated risk * Saturday - Lightning: Elevated risk * Sunday - Lightning: Elevated risk * Monday No hazards. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible Tuesday afternoon and evening. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Turner
Special Weather Statement
National Weather Service Dodge City KS
414 PM CDT Tue Aug 10 2021
KSZ078-087-088-102145-
Meade KS-Clark KS-Ford KS-
414 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Ford,
northeastern Meade and northwestern Clark Counties through 445 PM
CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm near
Minneola, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Minneola around 430 PM CDT.
Other locations in the path of this storm include Bloom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3735 10012 3746 10021 3766 10001 3745 9980
TIME...MOT...LOC 2113Z 232DEG 13KT 3744 10011
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SPRINGERThe Dodge City radar (KDDC), 7 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
13 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
This landspout tornado was observed from start to finish was did not damage any object other than kicking up dirt and field plant material.
The hail lasted about 10 minutes.
Relayed from TV Media.
There was severe roof and siding damage.
There was severe roof and siding damage.
There was severe roof and siding damage at this location. There was a circle of corn 1 mile west of this location that was completely destroyed by the wind driven hail. There were also power lines downed by the high wind.
Power lines were blown down. There was also baseball sized hail at this location causing severe roof and siding damage.
There were broken tree limbs from this estimated 70 MPH wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyThe tornado archive for Kansas, 2021Warnings in Kansas, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 983114, 983133, 983115, 983116, 983117, 983118, 983119, 983120, 983122, 983123, 983124, 983125, 983127, 983135, 983134, 983128.